MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942808450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary artery disease (cad).Percutaneous coronary intervention (pci) was performed in right coronary artery.A 4.50 x 8mm synergy megatron drug-eluting stent was advanced for treatment.However, the shaft was broken.A 4.5 x 12 mm nc emerge balloon catheter was used and completed the procedure successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgements from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.
 
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary artery disease (cad).Percutaneous coronary intervention (pci) was performed in right coronary artery.A 4.50 x 8mm synergy megatron drug-eluting stent was advanced for treatment.However, the shaft was broken.A 4.5 x 12 mm nc emerge balloon catheter was used and completed the procedure successfully.No patient complications were reported.It was further reported that the 90% stenosed target lesion was located in the mildly tortuous and severely calcified ostial right coronary artery.After the 4.50 x 8mm synergy megatron drug-eluting stent was implanted, the balloon was deflated but was not able to be removed easily from the stent.The physician pulled the device back but the shaft broke at approximately 100 cm from the hub inside the guiding catheter.The distal portion of the device was removed without any issues and post-dilatation was performed with the 4.5 x 12 mm nc emerge balloon catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgements from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.Device evaluated by mfr.: synergy megatron mr us 4.50 x 8mmmm stent delivery system was returned for analysis.No stent was returned; the stent was implanted in the patient.The balloon cones were reviewed, and the balloon was in a deflated state with traces of blood inside.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a shaft break at the site of the wire exchange port.No other issues were identified during analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16529992
Report Number2124215-2023-11204
Device Sequence Number2905052
Product Code NIQ
UDI-Device Identifier08714729985556
UDI-Public08714729985556
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberH7493942808450
Device Lot Number0029899965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/10/2023
05/11/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/20/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown